West Virginia, 2010Flash Flooding in West Virginia, May 12, 2010
May 12, 2010 · NWS RLX · 3 events in 3 counties and zones
A nearly staitonary front was across southeast Ohio and northern West Virginia. During the afternoon and early evening, repetitive showers and thunderstorms moved west to east in West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly staitonary front was across southeast Ohio and northern West Virginia. During the afternoon and early evening, repetitive showers and thunderstorms moved west to east in West Virginia. A spotter reported 2.5 inches of rain in Sissonville of northern Kanawha County. On Black Mountain in Pocahontas County, 2.3 inches fell in less than 3 hours. Amounts of around 2 inches likely fell just southwest of Oak Hill in Fayette County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 12, 1:20 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, May 12, 1:20 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EDT WED MAY 12 2010
.SYNOPSIS...
A FRONT MEANDERS IN OUR VICINITY THE NEXT COUPLE DAYS...CAUSING
CHANCES FOR SHOWERS AND THUNDERSTORMS...INCLUDING A FINAL PASSAGE
THROUGH THE AREA AS A COLD FRONT FRIDAY. HIGH PRESSURE FOR WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
FLOOD WATCH REMAIN IN AFFECT UNTIL 00Z THIS EVE. MCS MOVING QUICKLY
THROUGH THE AREA AND SHOULD BE GONE BY 21Z SO MAY NEED TO NIX WATCH
EARLY. SO FAR ONLY MINOR FLOODING HAS BEEN OBSERVED. THE SEVERE
THREAT APPEARS TO BE EXITING WITH THE LEADING EDGE OF THE COMPLEX
MOVING THROUGH THE MOUNTAINS. TONIGHT WILL BRING PATCHY DENSE FOG
AND AREAS OF LOW CLOUD IN THE WAKE OF THE MCS.
THE MCS...TRACKING S OF THE SFC FRONT...HAD LITTLE AFFECT ON THE
POSITION OF THE FRONT OTHER THAN TO LAY DOWN A BOUNDARY OF ITS OWN
IN ITS WAKE...MUCH FARTHER S THAN THE FRONT. AS THE MCS...OR WHAT
IS LEFT OF IT AND ITS ASSOCIATED S/W TROF...MOVES E OF THE
APPALACHIANS TONIGHT...THE BOUNDARY WILL SLIP S E OF THE MOUNTAINS.
THIS BRINGS LOW CLOUD BACK INTO GREENBRIER VALLEY THU MORNING BUT
THIS SHOULD AFFECT A VERY LIMITED PORTION OF THE CWA.
THE WEATHER SCENARIO FOR THU IS SOMEWHAT CONFUSED WITH AMPLE
INSTABILITY BUT LITTLE IF ANY FORCING WITH AREA BY AND LARGE IN THE
WARM SECTOR AND RIDGING ALOFT. MAY GET MIDDAY OR AFTERNOON
CONVECTIVE DEVELOPMENT ON WHAT IS LEFT OF BOUNDARY LEFT BEHIND BY
CURRENT MCS...OVER SOUTHERN TO CENTRAL PORTION OF CWA.
THUNDERSTORMS EXPECTED TO DEVELOP OUT AHEAD OF COLD FRONT
APPROACHING FROM THE W SHOULD NOT ARRIVE UNTIL AT LEAST 00Z FRI.
TEMPERATURES TONIGHT WILL NOT GET MUCH LOWER THAN WHERE THEY ARE
UNDER THE MC THIS AFTERNOON. A BLEND OF GUIDANCE LOOKS GOOD FOR THU
AS THE GROUND AND VEGETATION WILL LIKELY BE TOO WET TO SUPPORT THE
HIGHER NUMBERS OUTRIGHT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
FRONT WILL BE STRADDLED OVER THE CENTRAL TO NORTHERN CWA EARLY
THURSDAY MORNING. IT LIFTS NORTH AS A WARM FRONT...ATTACHED TO
SURFACE LOW THAT TRAVELS FROM MID MISSISSIPPI RIVER VALLEY TO
CHICAGO AREA THURSDAY...THEN CROSSING MICHIGAN TO EASTERN LAKES BY
FRIDAY MORNING.
WITH MUCH OF REGION ALMOST ENTIRELY IN WARM SECTOR...LOOKING AT A
VERY WARM DAY THURSDAY WITH DEW POINTS CLIMBING INTO THE UPPER 50S
TO LOWE 60S. I LEANED ON WARM SIDE OF GUIDANCE IN THE SOUTHERN
ZONES...WHILE HAVING MORE OF A BLEND IN THE NORTH. CAP WILL BE
TOUGHER TO OVERCOME SOUTH OF THE FRONT...SO I HAVE ONLY SLIGHT TO
LOW CHANCE POPS IN OUR SOUTHERN ZONES. FARTHER NORTH...THERE IS
SUGGESTION THAT ANOTHER WAVE /SHOWN BEST BY THE NAM/ MAY INTERACT
WITH THE WARM FRONT AS IT LIFTS NORTH TO PRODUCE SHOWERS AND
THUNDERSTORMS. MODELS ARE NOT VERY WELL AGREED ON HOW QUICKLY TO
LIFT THE SURFACE FRONT NORTHWARD THURSDAY...WHICH OF COURSE WILL
HAVE IMPLICATIONS ON OPPORTUNITY FOR CONVECTION. I INCREASED POPS
INTO THE 40-50 PCNT RANGE IN THE NORTHERN ZONES WHERE CHANCES WILL
BE BETTER...FOR NOW ELECTED NOT TO GO ANY HIGHER UNTIL MODELS CAN
DEVELOP MORE CONSISTENCY. ALSO...EFFECT OF MESOSCALE
INFLUENCES/COMPLEXES MAY SIGNIFICANTLY ALTER FRONTAL PLACEMENT. FOR
THE STORMS THAT DO DEVELOP...FAIR AMOUNT OF SPEED SHEAR AND EVEN
SOME DIRECTIONAL SHEAR ARE EVIDENT ON SOUNDINGS IN NORTHWESTERN
ZONES SUCH AS THE PARKERSBURG AREA...AS WELL AS CAPES EXCEEDING 1200
J/KG. SO POTENTIAL FOR SOME SEVERE THUNDERSTORMS EXISTS...AS
INDICATED BY THE DAY 2 OUTLOOK FROM SPC.
WARM FRONT TAKES MOST RAIN NORTH WITH IT THURSDAY EVENING...BUT THEN
COLD FRONT OF SYSTEM DROPS IN FROM THE NORTHWEST. MODELS HAVE COME
TOGETHER BETTER ON PUSHING THE FRONT THROUGH BY SATURDAY
MORNING...YET STILL HAVE TO WORK OUT DETAILS OF ANY WAVES ALONG THAT
FRONT. SHOWERS AND THUNDERSTORMS A GOOD BET FOR THE WHOLE AREA AS
THE FRONT GOES THROUGH FRIDAY...AND WENT AHEAD WITH FURTHER INCREASE
IN POPS INTO 60S-70S RANGE. HOWEVER...SHEAR PROFILES AND CAPE LEVELS
WILL NOT BE AS IMPRESSIVE AS THURSDAY...LIMITING THE SEVERE THREAT.
ALSO...FRONT WILL BE MOVING ALONG FAST ENOUGH TO WHICH I AM NOT
ANTICIPATING ORGANIZED WATER PROBLEMS FRIDAY.
LARGE GREAT LAKES HIGH STARTS TO BUILD IN FOR SATURDAY THROUGH
SATURDAY NIGHT...WHICH GIVES US MORE SUNSHINE...DRY WEATHER...AND
COOLER TEMPERATURES.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS IN FOR WEEKEND. HOWEVER...KEPT SLIGHT POPS IN
ACROSS FAR SOUTHERN COAL FIELDS ALONG WEAK BOUNDARY THAT WILL REMAIN
TO THE SOUTH. THIS WEAK BOUNDARY WILL SERVE AS A FRONTAL BOUNDARY
FOR THE NEXT APPROACHING SYSTEM BEGINNING OF NEXT WEEK.
MODEL GUIDANCE IS CONSISTENT WITH AN UPPER LEVEL TROUGH DEEPENING A
SURFACE LOW IN THE MISSISSIPPI AND OHIO VALLEYS. 12Z GFS HAS THIS
SURFACE LOW TRACKING DIRECTLY THROUGH CWA WHILE 00Z ECMWF PUSHES THE
LOW MUCH FURTHER SOUTH LEADING TO THE GENERATION OF A COASTAL LOW.
GFS DEEPENS THE LOW MUCH FURTHER THAN THE ECMWF. WENT WITH ECMWF/HPC
WITH THIS SYSTEM AND LIKELY POPS ACROSS SE CWA DAY 6 AND 7. TWEAKED
MAV/MOS TEMPS THROUGH THE EXTENDED.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEARLY STATIONARY FRONT JUST N OF THE AREA THROUGH THE PERIOD.
MVFR TO IFR CONDITIONS IN WIDESPREAD SHOWERS AND THUNDERSTORMS THIS
AFTERNOON WILL IMPROVE AS THE COMPLEX MOVES OUT OF THE AREA. VFR TO
MVFR START TO THE EVENING...BUT DENSE FOG MAY FORM ON ACCOUNT OF
THE RAIN THIS AFTERNOON. CONDITIONS WILL GO VFR BY 14Z THU WITH ANY
THUNDERSTORM DEVELOPMENT THU MOST LIKELY TO HOLD OFF UNTIL AFTER
18Z. THE AREA WILL BE IN S TO SW FLOW IN THE WARM SECTOR THU...WITH
AT MOST SCATTERED CONVECTION.
VARIABLE GUSTY FLOW THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE
OVERNIGHT AND THEN S TO SW ON THU. MODERATE W FLOW ALOFT WILL
BECOME LIGHT NW TONIGHT AND THEN MODERATE SW THU.
AFTER 18Z THURSDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ005>008-
013>018-026>030-035>039-046-047.
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ083>087.
KY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-
105.
VA...NONE.
&&
SYNOPSIS...MDP/JMV
NEAR TERM...TRM
SHORT TERM...MDP
LONG TERM...TAX
AVIATION...TRMHazardous weather outlook, May 12, 9:47 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1047 AM EDT WED MAY 12 2010
OHZ066-067-075-076-VAZ003-004-WVZ009>011-019-020-024-025-031>034-040-
131500-
PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-WOOD-PLEASANTS-
TYLER-RITCHIE-DODDRIDGE-MINGO-LOGAN-HARRISON-TAYLOR-MCDOWELL-WYOMING-
BARBOUR-
1047 AM EDT WED MAY 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
VIRGINIA...PART OF NORTHERN WEST VIRGINIA...AND FAR SOUTHERN WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL POSSIBLE IN THUNDERSTORMS THIS AFTERNOON.
NO FLOOD OR SEVERE THUNDERSTORM WATCHES OR WARNINGS ARE EXPECTED
AT THIS TIME...BUT AREA WILL BE MONITORED CLOSELY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-026>030-035>039-046-047-
131500-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
1047 AM EDT WED MAY 12 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...EXTREME SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE AREA IS ALSO UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
OHIO...NORTHEAST KENTUCKY AND NORTHERN WEST VIRGINIA
THURSDAY...MAINLY FOR THE AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 12, 12:45 PM EST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD HUNTINGTON 38.41N 82.43W
05/12/2010 CABELL WV BROADCAST MEDIA
10TH STREET VIADUCT CLOSED AND PARTS OF 5TH STREET CLOSED
DUE TO HIGH WATER.
&&
JHOVISSpecial weather statement, May 12, 12:48 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT WED MAY 12 2010
WVZ035>037-121830-
FAYETTE WV-NICHOLAS WV-RALEIGH WV-
148 PM EDT WED MAY 12 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FAYETTE...NICHOLAS AND
NORTHERN RALEIGH COUNTIES...
AT 142 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED 12 MILES
WEST OF FAYETTEVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR HAWKS NEST STATE PARK AROUND 155 PM...
THURMOND AROUND 200 PM...BABCOCK STATE PARK AROUND 205 PM...MOUNT
NEBO AROUND 215 PM...CANVAS AROUND 220 PM AND NETTIE AROUND 225 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 137...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 35 AND 67.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
08
Local storm report, May 12, 12:57 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 4 S CARTER 38.37N 83.12W
05/12/2010 E1.46 INCH CARTER KY MESONET
1.46 INCHES OF RAIN IN 3 HOURS WAS REPORTED AT WOLF
IFLOWS SITE.
&&
JHOVISLocal storm report, May 12, 1:08 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
208 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL DANIELS 37.72N 81.14W
05/12/2010 U0.25 INCH RALEIGH WV PUBLIC
&&
NNNNSpecial weather statement, May 12, 1:12 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 PM EDT WED MAY 12 2010
KYZ105-WVZ005-121845-
LAWRENCE KY-WAYNE WV-
212 PM EDT WED MAY 12 2010
...A STRONG THUNDERSTORM WILL AFFECT LAWRENCE AND WAYNE COUNTIES...
AT 204 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
GRAYSON LAKE STATE PARK...MOVING EAST AT 45 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR YATESVILLE LAKE STATE PARK AROUND 225 PM...
LOUISA AROUND 230 PM...GLENHAYES AROUND 235 PM...GENOA AROUND 240 PM
AND KIAHSVILLE AROUND 245 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
08
Local storm report, May 12, 2:01 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HEAVY RAIN 9 WNW MARLINTON 38.27N 80.24W
05/12/2010 M0.80 INCH POCAHONTAS WV MESONET
0.80 INCHES IN LAST 30 MINUTES AT BLACK MOUNTAIN IFLOWS
SITE. IN ADDITION...2.32 INCHES OF RAIN FELL IN PAST 3
HOURS.
&&
JHOVISFlash Flood, Pocahontas
- When
- May 12, 2:45 PM EST to 3:45 PM EST
- Where
- Pocahontas County, Marlinton to 4.93 mi ESE of Violet
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 38.220, -80.100
Bucks Run and Dry Creek flooded roads to either side of Bridge Mountain. Flooding also along County Route 27 near Seebert.
Flash Flood, Kanawha
- When
- May 12, 6:10 PM EST to 8:00 PM EST
- Where
- Kanawha County, Nitro to 1.84 mi SSE of South Charleston
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 38.420, -81.830
Streams from the west side of Charleston to Sissionville flooded and closed roads. This included the headwaters of Kanawha Two Mile. Four vehicles were stranded in high water near the Pocatalico exit off of Interstate 77. No dwellings were reported flooded.
Flash Flood, Fayette
- When
- May 12, 8:15 PM EST to 9:15 PM EST
- Where
- Fayette County, 1 mi N of Whipple to 1 mi E of Scarbro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.984, -81.170
White Oak Creek caused minor flooding of roads. No dwellings were affected.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, May 12 to 13, 20101 death · $15,000 · EF0 · 26 events
- Tornadoes and Flood in Kansas, May 12 to 13, 20102 injured · $460,000 · EF0 · 59 events
- Flash Flooding and Hail in Illinois, May 12 to 13, 2010$10 million · 0.88 in hail · 9 events
- Flash Flooding and Hail in Iowa, May 12 to 13, 2010$4.8 million · 1.5 in hail · 15 events
- Hail and Damaging Winds in Virginia, May 12, 2010$136,000 · 1.75 in hail · 42 events
- Flash Flooding and Hail in Illinois, May 12 to 13, 2010$560,000 · 1 in hail · 7 events
- Tornadoes and Hail in Oklahoma, May 12 to 13, 2010$20,000 · EF1 · 52 events
- Flash Flooding and Hail in Iowa, May 12 to 13, 2010$92,000 · 1.25 in hail · 22 events
- Flash Flooding and Flood in Missouri, May 12 to 13, 2010$200,000 · 4 events
- Hail and Damaging Winds in Virginia, May 12, 2010$52,000 · 56 kt wind · 30 events
- Flash Flooding and Damaging Winds in Indiana, May 12, 2010$97,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Kansas, May 12 to 13, 2010$39,000 · 1.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228676, 226486, 228701.